Alert archive / Mississippi / River Flood Warnings in 2009

River Flood Warning 8, NWS Jackson, MS

January 6, 2009Neshoba County, Mississippi

NWS Jackson, MS issued this river flood warning at Jan 6, 2009, 9:03 AM CST for Neshoba County, Mississippi. It took effect at Jan 6, 2009, 11:00 PM CST. It was in force for 6 days.

The area

The counties it named.

The facts

Issued
Jan 6, 2009, 9:03 AM CST (15:03 UTC)
In effect from
Jan 6, 2009, 11:00 PM CST
Expired
Jan 12, 2009, 7:00 PM CST
In force
6 days
Issued by
NWS Jackson, MS
Flood severity
Minor

County Neshoba County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 97 km from the middle of the area, began a volume at 15:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Pearl River near Philadelphia/at Burnside (PLAM6). The gauge peaked at 16.17 ft at Jan 8, 2009, 4:00 PM CST.

actionminormoderate1012141601/0601/0701/0801/0901/1001/1101/1201/1301/14
Action stage
12 ft
Minor stage
13 ft
Moderate stage
16 ft
Major stage
23 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02481880, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this river flood warning went out at Jan 6, 7:17 AM CST, 1 hour 46 minutes earlier.

Area forecast discussion, Jan 6, 7:17 AM CST, 1 hour 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
717 AM CST TUE JAN 6 2009

.UPDATE...BRIEF DENSE FOG ADVISORY ISSUED FOR SECTIONS OF CENTRAL
AND SOUTHWEST MISSISSIPPI AND EAST CENTRAL LOUISIANA. THIS
DEVELOPING IN AREAS NEAR AND JUST SOUTH OF FRONT WHERE PRECIP HAS
BEEN SLOW TO DEVELOP. FOG CLEARING BY MID MORNING.

&&

.SHORT TERM...HEAVY RAINFALL AND SEVERE STORMS TOP THE WEATHER
CONCERNS TODAY. THE COLD FRONT REMAINS STALLED ACROSS SRN LA AND
SRN/EC MS THIS MORNING. IT IS FORECAST TO LIFT SLIGHTLY NWD WITH
TIME BUT REMAIN EAST OF THE NATCHEZ TRACE. THE FINAL POSITION OF THE
BOUNDARY THIS AFTERNOON WILL DETERMINE THE DEMARCATION BETWEEN
ISOLATED ELEVATED CONVECTION NORTH OF THE BOUNDARY AND SURFACE
BASED...POTENTIALLY SEVERE...STORMS THAT WILL DEVELOP TO THE SOUTH
OF THE FRONT. A HEALTHY UPPER DISTURBANCE WILL TRACK INTO THE
ARKLAMISS TODAY...ACCOMPANIED BY INCREASING DIVERGENCE ALOFT AND
INTENSIFICATION OF THE LOW LEVEL JET. THE MODELS HAVE BEEN
CONSISTENT IN INCREASING 850 MB FLOW ABOVE 50 KTS THIS AFTERNOON IN
RESPONSE TO INCREASING FLOW ALOFT WITH THE WAVE. SURFACE DEWPOINTS
ARE ALREADY UP TO 66 DEGS AT HBG THIS MORNING AND SCATTERED
THUNDERSTORMS HAVE BEGUN TO DEVELOP. INSTABILITY WILL BE AT LEAST
MARGINALLY SUFFICIENT AND DEEP LAYER SHEAR WILL RESULT IN THE
POTENTIAL FOR SEVERE STORMS IN THE WARM SECTOR. PRECIPITABLE WATER
VALUES WILL HANG AROUND 1.5 INCHES SOUTH OF THE BOUNDARY.
CONSIDERING THAT 1.46 INCHES FROM THE 00Z TUE JAN SOUNDING WAS 250%
OF NORMAL FOR THIS TIME OF YEAR...HAVE ADDED MENTION OF HEAVY
RAINFALL IN STORMS SOUTH OF THE BOUNDARY TODAY. FLOODING POTENTIAL
CONTINUES OVER AREAS NORTH OF THE BOUNDARY...ESPECIALLY FROM THE
LATE MORNING AND AFTERNOON PERIODS WHEN THE INCREASING LOW LEVEL JET
RESULTS IN INCREASING ISENTROPIC LIFT ACROSS THE BOUNDARY. RAIN WILL
INCREASE IN COVERAGE BY THE AFTERNOON WHEN THE UPPER DISTURBANCE
LIFTS THROUGH. LOCALIZED FLOODING WAS REPORTED WITH PERIODS OF
HEAVIER RAINFALL LAST NIGHT IN THE NE. THE CHANCE OF THIS OCCURRING
WILL INCREASE ACROSS THE WATCH AREA TODAY.

TEMPERATURES WILL BE TRICKY TODAY AND MOS NUMBERS...WHICH MATCHED
THE HIGHEST ENSEMBLE MEMBERS...HAVE BEEN LOWERED FOR AREAS NORTH OF
THE FRONT. WITH 38 DEGS REPORTED AT GLH AND 68 REPORTED AT HBG...THE
POSITION OF THE FRONT WILL MAKE ALL THE DIFFERENCE IN LOCAL
TEMPERATURES FOR TODAY.

THE BOUNDARY SHIFTS INTO SERN ZONES BY 00Z WED AND THE AIR MASS WILL
STABILIZE IN ITS WAKE TONIGHT. 850 MB FLOW REMAINS SWLY AS THE LONG
WAVE TROUGH APPROACHES THE MS RIVER TONIGHT AND MOS LOOKS ON TRACK
MAINTAINING GOOD RAIN CHANCES FOR THE AREA...ESPECIALLY NRN
ZONES...OVERNIGHT.  THE UPPER TROUGH PIVOTS THROUGH THE FORECAST
AREA EARLY WEDNESDAY...LEAVING DRIER WEATHER AND DECREASING CLOUDS
IN ITS WAKE.

.LONG TERM....WEDNESDAY NIGHT THROUGH NEXT TUESDAY...CLEAR AND QUIET
CONDITIONS WILL EXIST ACROSS THE FORECAST AREA WEDNESDAY NIGHT
THROUGH MOST OF FRIDAY AS HIGH PRESSURE BUILDS INTO THE LOWER
MISSISSIPPI RIVER VALLEY.  THROUGH THE DAY FRIDAY...HIGH PRESSURE
WILL SHIFT EAST OF THE CWA ALLOWING WEAK SOUTHERLY FLOW TO RETURN
AND CLOUDS TO BEGIN INCREASING ACROSS THE REGION AHEAD OF A COLD
FRONT THAT WILL PUSH THROUGH THE NATIONS MID-SECTION DURING THIS
TIME.  AS THE FRONT APPROACHES THE AREA FROM THE WEST FRIDAY
NIGHT...RAIN CHANCES WILL BE ON THE INCREASE FROM THE NORTHWEST TO
SOUTHEAST THROUGH THE DAY SATURDAY.

THE FRONT WILL SLOWLY PUSH SOUTHEAST THROUGH THE FORECAST AREA
SATURDAY INTO SUNDAY WITH A SLIGHTLY COOLER DRIER AIRMASS FILTERING
SOUTHWARD INTO THE REGION BEHIND THE FRONT SUNDAY.  AFTER THAT...
CONFIDENCE AS TO HOW THINGS WILL PAN OUT THROUGH THE REST OF THE
FIRST PART OF THE WORK WEEK DWINDLES AS BOTH THE GFS AND EUROPEAN
BEGIN TO DIFFER IN THEIR SOLUTIONS.

THE EUROPEAN PROGRESSES THE FRONT COMPLETELY THROUGH THE FORECAST
AREA NEXT MONDAY AND TUESDAY KEEPING THE REGION DRY.  THE GFS ON THE
OTHER HAND WANTS TO STALL THE FRONT OVER THE NORTH CENTRAL GULF OF
MEXICO AND BEGIN LIFTING IT NORTHWARD MONDAY INTO TUESDAY AS AN
UPPER TROUGH SWINGS EAST TOWARD THE REGION.  THIS SOLUTION KEEPS
DECENT RAIN CHANCES OVER THE CWA DURING THIS TIME.

THE GFS ENSEMBLE LOOKS TO MIRROR MORE OF THE EUROPEAN SOLUTION...BUT
GIVEN THAT THIS IS DAY 7 ILL STICK WITH MEX NUMBERS FOR THE TIME
BEING. /19/

&&

.AVIATION...AREAS OF DENSE FOG WILL LOWER VSBYS TO LIFR LEVELS
DURING THE EARLY MORNING. THIS WILL CLEAR BY MID MORNING. IFR/LIFR
CIGS WILL BE WIDESPREAD ACROSS MUCH OF THE AREA TODAY. CIGS WILL BE
HIGHER SOUTH OF THE COLD FRONT THAT WILL REMAIN POSITIONED ACROSS
SRN LA/SRN-ECNTRL MS TODAY. RAIN WILL BE WIDESPREAD OVER THE AREA
TODAY WITH SUSTAINED PERIODS OF HEAVY RAINFALL MUCH MORE COMMON
ACROSS AREAS NORTH OF A LINE FROM PORT GIBSON TO JACKSON TO MACON.
SEVERE STORMS WILL BE POSSIBLE SOUTH OF THE FRONT WITH DAMAGING
WINDS BEING THE PRIMARY THREAT BUT LARGE HAIL AND TORNADOES ALSO
POSSIBLE. THE FRONT WILL SHIFT NEAR HBG BY 00Z WED...THE CHANCE OF
THUNDERSTORMS RETREATING WITH IT AS IT DROPS SEWD.
&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       55  44  54  39 / 100  94  13   0
MERIDIAN      64  47  53  36 / 100 100  18   1
VICKSBURG     50  42  53  40 / 100  78  10   0
HATTIESBURG   72  48  58  37 / 100  95  14   3
NATCHEZ       53  41  54  39 / 100  68   8   0
GREENVILLE    48  38  52  39 / 100  87  11   1
GREENWOOD     51  39  51  38 / 100  97  16   2

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...FLASH FLOOD WATCH THROUGH THIS AFTERNOON FOR MSZ018-019-025>045-
     047>050-053.

      DENSE FOG ADVISORY UNTIL 10 AM CST THIS MORNING FOR
      MSZ042>053-059-060.

LA...FLASH FLOOD WATCH THROUGH THIS AFTERNOON FOR LAZ007>009-015-016-
     023-025.

      DENSE FOG ADVISORY UNTIL 10 AM CST THIS MORNING FOR LAZ025-026.

AR...FLASH FLOOD WATCH THROUGH THIS AFTERNOON FOR ARZ074-075.

&&

03/19
Hazardous weather outlook, Jan 6, 5:57 AM CST, 3 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
557 AM CST TUE JAN 6 2009

MSZ039-045-046-050>052-054>058-061>066-072>074-071200-
NOXUBEE-NESHOBA-KEMPER-SCOTT-NEWTON-LAUDERDALE-COPIAH-SIMPSON-SMITH-
JASPER-CLARKE-FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS-
COVINGTON-JONES-MARION-LAMAR-FORREST-
557 AM CST TUE JAN 6 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SECTIONS OF SOUTH AND EAST
MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

SEVERE STORMS WILL BE POSSIBLE TODAY FOR AREAS ALONG AND EAST OF A
LINE FROM BUDE TO FOREST TO DEKALB. DAMAGING WIND GUSTS AND
TORNADOES WILL BE THE PRIMARY RISKS BUT LARGE HAIL WILL ALSO BE
POSSIBLE. THE CHANCE FOR SEVERE STORMS WILL BE HIGHEST FROM LATE
MORNING THROUGH THE AFTERNOON.

PERIODS OF HEAVY RAINFALL WILL ALSO OCCUR TODAY. LOCALIZED FLOODING
OF ROADWAYS AND LOW LYING AREAS WILL BE POSSIBLE IN STRONGER STORMS.

DEEP GULF MOISTURE HAS POOLED SOUTH OF A COLD FRONT THAT HAS STALLED
ACROSS EAST CENTRAL LOUISIANA INTO SOUTH AND EAST CENTRAL
MISSISSIPPI. STRONG WIND SHEAR...WHICH WILL HELP PROMOTE STRONG
ROTATION IN DEVELOPING THUNDERSTORMS...IS ALSO IN PLACE. A STRONG
WEATHER DISTURBANCE THAT WILL PUSH ACROSS THE REGION DURING THE
EARLY AFTERNOON WILL INITIATE STRONG STORMS IN THE FAVORABLE
ENVIRONMENT IN PLACE.

THE FRONT WILL DROP TO THE SOUTHEAST DURING THE LATE AFTERNOON AND
EVENING TO GRADUALLY DECREASE THE POTENTIAL FOR SEVERE STORMS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED TODAY. OTHERWISE ACTIVATION IS NOT
ANTICIPATED THROUGH NEXT MONDAY.

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>038-040>044-047-
048-049-053-059-060-071200-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-
CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-
ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-WARREN-HINDS-RANKIN-
CLAIBORNE-JEFFERSON-ADAMS-
557 AM CST TUE JAN 6 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST LOUISIANA...
SOUTHEAST ARKANSAS AND SECTIONS OF WEST AND NORTH MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

FLOODING RAINS WILL BE POSSIBLE OVER MUCH OF NORTHEAST LOUISIANA...
SOUTHEAST ARKANSAS AND SECTIONS OF NORTH AND WEST MISSISSIPPI TODAY.
A FLASH FLOOD WATCH HAS BEEN ISSUED FOR THIS AREA FOR TODAY.

RAIN WILL BE WIDESPREAD TODAY OVER AREAS NORTH OF A COLD FRONT THAT
HAS STALLED FROM EAST CENTRAL LOUISIANA INTO SOUTHEAST AND EAST
CENTRAL MISSISSIPPI. PERSISTENT PERIODS OF HEAVIER RAINFALL WILL
OCCUR...ESPECIALLY OVER AREAS NORTH OF INTERSTATE 20. RAIN AREAS
WILL INCREASE IN INTENSITY WHEN A STRONG WEATHER DISTURBANCE MOVES
ACROSS THE REGION THIS AFTERNOON. AFTER RAINFALL AMOUNTS FROM ONE TO
THREE INCHES AT SOME AREAS OVERNIGHT...ADDITIONAL RAINFALL AMOUNTS
OF ONE TO THREE INCHES WILL BE LIKELY TODAY. HIGHER RAINFALL AMOUNTS
WILL BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED TODAY. OTHERWISE ACTIVATION IS NOT
ANTICIPATED THROUGH NEXT MONDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

03

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 5, 6:16 PM CSTAreal Flood WarningJANAttala, Carroll, Holmes, Humphreys, Issaquena, Lamar and 7 more82 days
Jan 5, 6:23 PM CSTAreal Flood WarningJANChoctaw, Clay, Lowndes, Oktibbeha, Webster4 hr
Jan 5, 7:19 PM CSTRiver Flood WarningJANMadison, Yazoo13 days
Jan 5, 10:41 PM CSTAreal Flood WarningJANAttala, Carroll, Holmes, Humphreys, Leake, Madison and 2 more3 hr
Jan 5, 10:53 PM CSTAreal Flood WarningJANChoctaw, Clay, Kemper, Lowndes, Neshoba, Noxubee and 3 more3 hr
Jan 6, 4:01 AM CSTRiver Flood WarningJANYazoo8 days
Jan 6, 6:45 AM CSTRiver Flood WarningJANClay4 days
Jan 6, 6:48 AM CSTRiver Flood WarningJANNoxubee6 days
Jan 6, 6:56 AM CSTRiver Flood WarningJANLowndes4 days
Jan 6, 7:09 AM CSTDense Fog AdvisoryJANAdams, Claiborne, Hinds, Jefferson, Kemper, Lauderdale and 8 more102 min
Jan 6, 9:03 AM CSTRiver Flood WarningJANLeake7 days
Jan 6, 9:03 AM CSTRiver Flood WarningJANAttala3 days
Jan 6, 9:16 AM CSTRiver Flood WarningJANHinds, Warren14 days
Jan 6, 9:24 AM CSTTornado WarningJANCovington, Jefferson Davis, Lawrence, Marion51 min
Jan 6, 10:01 AM CSTTornado WarningJANCovington, Jasper, Jones, Smith44 min
Jan 6, 12:05 PM CSTFlash Flood WarningJANClay, Lowndes, Oktibbeha4 hr
Jan 6, 12:17 PM CSTFlash Flood WarningJANHinds, Madison, Rankin3 hr
Jan 6, 12:42 PM CSTFlash Flood WarningJANClaiborne, Copiah2 hr
Jan 6, 1:08 PM CSTFlash Flood WarningJANAttala, Choctaw, Noxubee, Winston3 hr
Jan 6, 1:51 PM CSTFlash Flood WarningJANLeake, Neshoba, Scott2 hr
Jan 6, 4:08 PM CSTAreal Flood WarningJANAttala, Choctaw, Clay, Leake, Lowndes, Montgomery and 5 more12 hr

Nearby

River Flood Warnings in Mississippi, 2009Every river flood warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.